Results 1 to 8 of 8
Post Lipitor pain
  1. #1
    Sissy is offline New Member
    Join Date
    May 2004
    Location
    .
    Posts
    1

    Default Post Lipitor pain

    I am new to this site, so this has prob. been discussed before; but
    I am anxious to hear about others and their experiences with Lipitor.....the types of adverse reactions, how long they lasted when stopping the drug, anything to take for relief from the pain, etc. I have been on 10mg Lipitor for 15 months and have severe bilateral upper arm pain, pain in upper back, neck stiffness, swelling in hands and one foot. I stopped the Lipitor 4 days ago.
    Nothing helps the pain. Any suggestions? Thank you, anyone and all!!

  2. #2
    kellrx is offline Member
    Join Date
    Apr 2004
    Location
    .
    Posts
    75

    Default

    If the pain is in the muscles or joints, it is due to destruction of the muscle tissue, this can also have kidney damage involved. Be sure to discuss this with your doctor so that he can do blood tests to rule out such serious damage.

  3. #3
    izerblue25 is offline New Member
    Join Date
    Jun 2004
    Location
    USA.
    Posts
    1

    Default

    I have been taking Lipitor for a few years. At first I was on 20mg and experienced severe leg and arm aches and pains. The pain awakened me during sleep. The doctor did some blood work that he said would show if there were a muscle problem from lipitor. The blood test was negative but he lowered the dosage to 10mg which I seem able to tolerate without.
    I have another question and hope someone will have a response.
    I have suffered for several years with tendonitis. I am curious if lipitor contributes in any way to tendonitis?
    Look forward to a response.
    Joyce

    Joyce

  4. #4
    lane413 is offline Member
    Join Date
    Aug 2004
    Location
    USA.
    Posts
    80

    Default

    I took lipitor for 3 yrs off and on. It finally put me in the ER. it does cause severe backach, thigh muscle pain and alot of other things. One reason is most drs don't tell patients to take coQ10. Statins deplete coenyzmes. I finally gave up on the statins and now take plant stanols.

  5. #5
    jennifermw is offline Member
    Join Date
    Jul 2004
    Location
    .
    Posts
    98

    Default

    Hi the side effects of Lipitor are leg pain, back pain, arthritis, muscle pain, and musle cramps. The Nurses Drug Handbook states to report amy symptoms of Muscle pain or weakness to your Doctor immediatly. It also says to avoid all over the counter medications. So don't try to use Motrin, or Tyleonl for the pain. I would definatly report this to your doctor and maybe he can tell you what to take for the pain or he may have you stop the drug. Hope this info helps you.

  6. #6
    sanderson is offline New Member
    Join Date
    Aug 2004
    Location
    .
    Posts
    1

    Default

    I can relate! I was on Lipitor for about 8 months. I had such terrible hip, thigh, and wrist pain. I finally said I'd rather have high cholesterol (320 total, 168 on the statin drug) than be crippled and in constant pain. I tried Zocor with the same results. The Dr. then put me on Zetia which gave me the "runs". I'm now taking half a Zetia each day. I made the decision to also take 3 nutritional supplements that I heard some people had success with. After 6 months on these I had bloodwork done again. The results were astounding.
    Totals before and after:
    320 - 171 total cholesterol
    221 - 101 LDL
    45 - 63 HDL
    114 - 48 Triglycerides
    Whether the good numbers are due to the Zetia, the supplements, or both, I don't know. But I feel so much better than I did on Lipitor. I also watch my diet...use a lot of olive oil, cut out sugar and bad fats, etc. I also take Omega 3-6-9 capsules and CoQ10. The muscle pain did subside, but very gradually, probably 4-5 months until I hardly ever noticed it and now not at all. Good luck!

  7. #7
    tofast4me is offline New Member
    Join Date
    Aug 2004
    Location
    USA.
    Posts
    4

    Default

    I have replied to this subject in the Drug of the week area but I'll write another reply. I have Lupus SLE and have had it since 1996
    A few years back I was put on Lipitor to keep my counts low so not to have another thing for me to worry about. But with Lupus you get many painful muscle aches all the time, I asked in the last reply if I could stop taking Lipitor for a week or so and then notice if there is any difference in the way I feel, then I'll go back on them and notice if there is any pains I notice right away that just started after I started Lipitor. I know one thing for sure, it would be very hard for me to find out if one pill was causing pain in my muscles or not because I've had so many painful muscle aches that were told to me are from my Lupus. I was just so suprised to hear a lot of you speak of painful legs and muscles that would hurt so bad you were woke up from your sleep. That is me to a tee, I've had many leg pains and also, for no reason at all, I also started to get blood clots and had to be put on Warfarin, and then last year, even on Warfarin I had a heart attack that was from a large blood clot clogging my main artery 100%. And then again two weeks ago I was hospitalized for having what they called Congestive Heart Failure, it was told to me that it was from having to much water around the heart area. I was also told that the water around the heart area is measured in some form where a normal amount of water be from 0-90, I was told that my count was 970. See I'm trying to find out where my Lupus stops and my drugs take over in these problems I'm having for no real reason at all. Anyone wishing to e-mail me or to reply to this please do, I want to single out any pills that are doing me more damage than good. Thanks. [xx(]

    Maybe it get's better tomorrow, just maybe...

  8. #8
    Jack2013 is offline New Member
    Join Date
    Aug 2004
    Location
    .
    Posts
    2

    Default

    Hi Sissy. I am new also. I have tried all the statins in the last 7 years, and cannot take any. Your pain can last for weeks due to the length of time that you have taken it. All statins can cause peripheral neuropathy (pn), which is strange, wierd pains in the lower extremities and a heavy feeling in your legs. Statins can also cause rhabdomyolysis, which is deadly. It breaks down the muscles which then release enzymes that shut down the kidneys. This happens fairly quickly, so I'm sure this is not your problem, since you have been able to tolerate it for 15 months. I have found that adverse reactions to statins differ in people. Some are severe and some are not. I have tried Zetia for 9 days and am reacting to it adversely, and it is not a statin. Crestor (a statin) almost put me in the hospital after taking it for ~ 9 days. Hopefully you will get better soon

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22